Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 42, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Sep 1, 2014, 11:11 AM CDT for Polk County, Iowa. It took effect at Sep 1, 2014, 7:00 PM CDT. It was in force for 58 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2014, 11:11 AM CDT (16:11 UTC)
- In effect from
- Sep 1, 2014, 7:00 PM CDT
- Expired
- Sep 4, 2014, 4:59 AM CDT
- In force
- 58 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Polk County, IA
The radar
The Des Moines radar (KDMX), 28 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River at Des Moines SE 6th St (DESI4). The gauge peaked at 23.04 ft at Sep 2, 2014, 5:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05485500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
025
WGUS43 KDMX 011611
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1111 AM CDT MON SEP 1 2014
...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...DES
MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC153-021611-
/O.NEW.KDMX.FL.W.0042.140902T0000Z-140904T0959Z/
/DESI4.1.ER.140902T0000Z.140902T0600Z.140903T0959Z.NO/
1111 AM CDT MON SEP 1 2014
...FLOOD WARNING IN EFFECT UNTIL EARLY WEDNESDAY MORNING...
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE
CENTER STREET DAM...TO RUNNELLS.
* UNTIL EARLY WEDNESDAY MORNING.
* AT 10:00 AM MONDAY THE STAGE WAS 19.3 FEET...OR 4.7 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS EVENING. CONTINUE RISING TO
24.7 FEET...OR 0.7 FEET ABOVE FLOOD STAGE...AFTER MIDNIGHT
TONIGHT. GO BELOW FLOOD STAGE EARLY WEDNESDAY MORNING.
* IMPACT...AT 24.5 FEET...DEANS LAKE IS CLOSED.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$4 follow-up statements
793
WGUS83 KDMX 012116
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CDT MON SEP 1 2014
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING
RIVERS IN IOWA...DES MOINES RIVER...RACCOON RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC153-022116-
/O.CON.KDMX.FL.W.0042.140902T0000Z-140904T0959Z/
/DESI4.1.ER.140902T0000Z.140902T0600Z.140903T0959Z.NO/
416 PM CDT MON SEP 1 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY WEDNESDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE
CENTER STREET DAM...TO RUNNELLS.
* UNTIL EARLY WEDNESDAY MORNING.
* AT 3:00 PM MONDAY THE STAGE WAS 21.5 FEET...OR 2.5 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS EVENING. CONTINUE RISING TO
24.7 FEET...OR 0.7 FEET ABOVE FLOOD STAGE...AFTER MIDNIGHT
TONIGHT. GO BELOW FLOOD STAGE EARLY WEDNESDAY MORNING.
* IMPACT...AT 24.5 FEET...DEANS LAKE IS CLOSED.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$
IAC153-022115-
/O.CON.KDMX.FL.W.0041.000000T0000Z-140905T1048Z/
/DEMI4.1.ER.140901T1644Z.140902T0600Z.140904T1048Z.NO/
416 PM CDT MON SEP 1 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
TO THE DES MOINES RIVER.
* UNTIL THURSDAY MORNING.
* AT 2:45 PM MONDAY THE STAGE WAS 12.9 FEET...OR 0.9 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 15.0 FEET...OR 3.0 FEET ABOVE FLOOD STAGE...
AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 13.5 FEET...WATER AFFECTS THE LOW AREAS OF WATER WORKS
PARK.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$287
WGUS83 KDMX 020208
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
908 PM CDT MON SEP 1 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...RACCOON RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT...WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC153-030208-
/O.EXT.KDMX.FL.W.0042.000000T0000Z-140903T1930Z/
/DESI4.1.ER.140902T0900Z.140902T1200Z.140902T1930Z.NO/
908 PM CDT MON SEP 1 2014
...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE
CENTER STREET DAM...TO RUNNELLS.
* UNTIL TUESDAY AFTERNOON.
* AT 8:00 PM MONDAY THE STAGE WAS 22.6 FEET...OR 1.4 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE EARLY TUESDAY MORNING. CONTINUE
RISING TO 24.2 FEET...OR 0.2 FEET ABOVE FLOOD STAGE...TUESDAY
MORNING. GO BELOW FLOOD STAGE TUESDAY AFTERNOON.
* IMPACT...AT 24.0 FEET...THE BIKE TRAIL IS CLOSED EAST OF WATER
STREET.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$
IAC153-030208-
/O.EXT.KDMX.FL.W.0041.000000T0000Z-140905T0651Z/
/DEMI4.1.ER.140901T1644Z.140902T1200Z.140904T0651Z.NO/
908 PM CDT MON SEP 1 2014
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
TO THE DES MOINES RIVER.
* UNTIL EARLY THURSDAY MORNING.
* AT 7:45 PM MONDAY THE STAGE WAS 13.9 FEET...OR 1.9 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 14.6 FEET...OR 2.6 FEET ABOVE FLOOD STAGE...
TUESDAY MORNING. GO BELOW FLOOD STAGE EARLY THURSDAY MORNING.
* IMPACT...AT 13.5 FEET...WATER AFFECTS THE LOW AREAS OF WATER WORKS
PARK.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$315
WGUS83 KDMX 020928
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
428 AM CDT TUE SEP 2 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING
RIVERS IN IOWA...RACCOON RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC153-030928-
/O.EXT.KDMX.FL.W.0042.000000T0000Z-140904T0512Z/
/DESI4.1.ER.140902T1600Z.140902T1800Z.140903T0512Z.NO/
428 AM CDT TUE SEP 2 2014
...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE
CENTER STREET DAM...TO RUNNELLS.
* UNTIL AFTER MIDNIGHT TONIGHT.
* AT 3:00 AM TUESDAY THE STAGE WAS 23.2 FEET...OR 0.8 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE MIDDAY TODAY. CONTINUE RISING TO
24.1 FEET...OR 0.2 FEET ABOVE FLOOD STAGE...THIS AFTERNOON. GO
BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 24.0 FEET...THE BIKE TRAIL IS CLOSED EAST OF WATER
STREET.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$
IAC153-030928-
/O.CON.KDMX.FL.W.0041.000000T0000Z-140905T0651Z/
/DEMI4.1.ER.140901T1644Z.140902T1200Z.140904T0651Z.NO/
428 AM CDT TUE SEP 2 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY THURSDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
TO THE DES MOINES RIVER.
* UNTIL EARLY THURSDAY MORNING.
* AT 2:45 AM TUESDAY THE STAGE WAS 14.2 FEET...OR 2.2 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 14.3 FEET...OR 2.3 FEET ABOVE FLOOD STAGE...THIS
MORNING. GO BELOW FLOOD STAGE EARLY THURSDAY MORNING.
* IMPACT...AT 13.5 FEET...WATER AFFECTS THE LOW AREAS OF WATER WORKS
PARK.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$289
WGUS83 KDMX 021535
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 AM CDT TUE SEP 2 2014
...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC153-021605-
/O.CAN.KDMX.FL.W.0042.000000T0000Z-140904T0512Z/
/DESI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1035 AM CDT TUE SEP 2 2014
...FLOOD WARNING IS CANCELLED...
THE FLOOD WARNING IS CANCELLED FOR
THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE
CENTER STREET DAM...TO RUNNELLS.
* AT 10:00 AM TUESDAY THE STAGE WAS 23.0 FEET...OR 1.0 FEET BELOW
FLOOD STAGE.
* FORECAST...CRESTED BELOW FLOOD STAGE AT 23.3 FEET. FALL TO 21.5
FEET WEDNESDAY MORNING.
* IMPACT...AT 22.7 FEET...LEVEE CLOSURES OCCUR AT SOUTHEAST 15TH
STREET.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Sep 1, 6:48 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Sep 1, 6:48 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 648 AM CDT MON SEP 1 2014 .SYNOPSIS... ISSUED AT 317 AM CDT MON SEP 1 2014 COLD FRONT MOVING ACROSS IA WILL PASS TO THE SOUTHEAST TONIGHT WITH HIGH PRESSURE BUILDING IN BEHIND IT. THE NEXT FRONTAL SYSTEM WILL MOVE THROUGH THE UPPER MIDWEST ABOUT FRIDAY. && .SHORT TERM /TODAY/... ISSUED AT 317 AM CDT MON SEP 1 2014 CURRENTLY THERE IS CONVECTION RE-FIRING ALONG THE HIGHWAY 20 CORRIDOR IN AN AXIS OF WARM ADVECTION AHEAD OF THE COLD FRONT THAT IS SITUATED ACROSS THE FAR NORTHWESTERN CORNER OF IOWA. THE SLOW MOVING FRONTAL BOUNDARY WILL SHIFT ACROSS CENTRAL IOWA TODAY. THE NORTHERN PORTION OF THE FRONT WILL ACCELERATE FASTER THAN THE TAIL END AIDED BY A SHORTWAVE MOVING INTO WISCONSIN. THE FRONT WILL LAY OUT ACROSS THE EAST AND SOUTH EAST AND AT 18Z SHOULD BE FROM ROUGHLY NORTHEAST WISCONSIN SOUTHWEST TO WATERLOO THEN TO LAMONI. AT THE END OF THE FORECAST PERIOD THE FRONT WILL BE ENTERING MICHIGAN TO THE NORTH THEN EXTENDING BACK TO AROUND OTTUMWA. THERE IS DECENT CONVERGENCE ALONG THE FRONT AND PRETTY IMPRESSIVE FORCING AS WELL. CURRENTLY THERE IS EXPANSIVE CLOUD COVER ACROSS IOWA BUT SOUTH OF HIGHWAY 20 IT IS MAINLY MID AND HIGH LEVEL CLOUD COVER. ONCE THE SUN COMES UP I WOULD EXPECT ENOUGH HEATING TO DESTABILIZE THE ATMOSPHERE AHEAD OF THE FRONT AND STORMS TO FIRE ACROSS THE EAST AND SOUTHEAST. SHEAR IS ENOUGH FOR STRONG UPDRAFTS AND SOME STORMS WILL BE CAPABLE OF LARGE HAIL AND ESPECIALLY DAMAGING WIND. BY 00Z THE THREAT WILL BE CONFINED TO THE FAR SOUTHEAST AT MOST. I HAVE TRENDED POPS DOWN FROM NW TO SE THROUGH THE AFTERNOON HOURS. AS FOR TEMPS...HIGHS WILL BE IN THE MID 70S BEHIND THE FRONT WITH LOWER TO MID 80S AHEAD OF IT. THE SPEED OF THE FRONT BEING AS SLOW AS IT IS IT IS HARD TO SAY HOW MUCH OF THE CWA WILL BE IN THE 80S BUT FOR NOW I HAVE THE SOUTHERN THIRD OR SO OF IOWA AROUND 80. .LONG TERM /TONIGHT THROUGH SUNDAY/... ISSUED AT 317 AM CDT MON SEP 1 2014 HIGH PRESSURE WILL BRING DRIER AIR INTO THE REGION TONIGHT AND TUE...THOUGH NOT SIGNIFICANTLY COOLER AS THE AIRMASS IS PACIFIC IN NATURE. AS THE HIGH MOVES OFF TO THE EAST EXPECT TO SEE SOME WAA THUNDERSTORMS DEVELOP ON THE BACK SIDE. RISING HEIGHTS WILL BE IN PLACE ACROSS THE CENTRAL U.S. FOR MID WEEK WITH THE WARMEST DAY LIKELY TO BE THU WITH UPPER 80S TO LOWER 90S ACROSS THE CWA ALONG WITH DEW POINTS IN THE 70S. THE NEXT COLD FRONT WILL MOVE THROUGH LATE NIGHT WEEK WITH ANOTHER ROUND OF THUNDERSTORMS. THE UPPER FLOW BUCKLES MORE WITH THIS FEATURE AND THAT WILL LIKELY BRING DOWN COOLER AIR THAN THE PAST FEW FRONTS HAVE, DROPPING HIGHS INTO THE 70S...EVEN A FEW UPPER 60S...OVER THE WEEKEND. IN THE LONGER TERM...DO NOT EXPECT TO SEE A STRONG COOLING FOR A WHILE...AT LEAST UNTIL AFTER THE BERMUDA HIGH BACKS OFF WITH THE APPROACHING LONG WAVE TROUGH TOWARD THE MIDDLE OF NEXT WEEK. && .AVIATION...01/12Z ISSUED AT 0648 AM CDT MON SEP 1 2014 COLD FRONT SLOWLY PUSHING INTO NW IA WILL MOVE ACROSS ERN TAF LOCATIONS THIS AFTN. LOW CLOUDS WILL LINGER A BIT LONGER THIS MORNING BUT STILL EXPECT VFR COND THIS AFTN. TSRA WILL DEVELOP AHEAD OF FRONT BUT COVERAGE SHOULD ONLY BE ISOLD TO WDLY SCT SO JUST PUT VCSH IN TAFS FOR NOW. SFC WND WITH BECOME NWLY AROUND 10 KTS. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MS SEP 14 SHORT TERM...FAB LONG TERM...MS SEP 14 AVIATION...FAB
Hazardous weather outlook, Sep 1, 4:46 AM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 446 AM CDT MON SEP 1 2014 IAZ004>007-015>017-023>026-033>037-044>049-057>059-061-070>072- 081>083-092-093-021100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON- GUTHRIE-DALLAS-JASPER-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE- TAYLOR-RINGGOLD- 446 AM CDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY NIGHT AND CONTINUE INTO FRIDAY NIGHT. SOME OF THE STORMS MAY SEVERE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY NIGHT. IAZ060-073-021100- POLK-WARREN- 446 AM CDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING IS IN EFFECT FOR PARTS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY NIGHT AND CONTINUE INTO FRIDAY NIGHT. SOME OF THE STORMS MAY SEVERE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY NIGHT. IAZ027-028-038-039-050-062-074-075-084>086-094>097-021100- BUTLER-BREMER-GRUNDY-BLACK HAWK-TAMA-POWESHIEK-MARION-MAHASKA- LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 446 AM CDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL GRADUALLY END FROM WEST TO EAST BY THIS EVENING. AN ISOLATED STORM MAY PRODUCE PENNY TO QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY NIGHT AND CONTINUE INTO FRIDAY NIGHT. SOME OF THE STORMS MAY SEVERE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY NIGHT.
In the hours before
Local storm report, Sep 1, 10:38 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1038 AM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN NEVADA 42.02N 93.45W
09/01/2014 M2.26 INCH STORY IA COCORAHS
2.26 INCHES OF RAIN. RECEIVED VIA SOCIAL MEDIA. NORTHWEST
SIDE OF NEVADA.
&&
BFLocal storm report, Sep 1, 10:39 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1039 AM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN MARSHALLTOWN 42.04N 92.91W
09/01/2014 M2.40 INCH MARSHALL IA COCORAHS
2.40 INCHES OF RAIN NEAR THE VETERANS HOME IN
MARSHALLTOWN. RECEIVED VIA SOCIAL MEDIA.
&&
BFLocal storm report, Sep 1, 10:47 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1047 AM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN SLATER 41.88N 93.68W
09/01/2014 E2.50 INCH STORY IA PUBLIC
2.50 INCHES OF RAIN. RECEIVED VIA SOCIAL MEDIA.
&&
BFLocal storm report, Sep 1, 10:48 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1048 AM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN DALLAS CENTER 41.68N 93.98W
09/01/2014 E2.00 INCH DALLAS IA PUBLIC
2.00 INCHES OF RAIN. RECEIVED VIA SOCIAL MEDIA.
&&
BFLocal storm report, Sep 1, 10:50 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1050 AM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN DES MOINES 41.58N 93.62W
09/01/2014 M1.85 INCH POLK IA OFFICIAL NWS OBS
1.85 INCHES AT DES MOINES AIRPORT.
&&
BFLocal storm report, Sep 1, 10:54 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1054 AM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN DES MOINES 41.58N 93.62W
09/01/2014 M1.85 INCH POLK IA OFFICIAL NWS OBS
1.85 INCHES AT DES MOINES AIRPORT.
0700 AM HEAVY RAIN ROCKWELL CITY 42.40N 94.63W
09/01/2014 M2.13 INCH CALHOUN IA CO-OP OBSERVER
2.13 INCHES
0700 AM HEAVY RAIN 5 SE AMES 41.97N 93.56W
09/01/2014 M2.43 INCH STORY IA CO-OP OBSERVER
2.43 INCHES
0700 AM HEAVY RAIN MARSHALLTOWN 42.04N 92.91W
09/01/2014 M2.31 INCH MARSHALL IA CO-OP OBSERVER
2.31 INCHES.
0700 AM HEAVY RAIN W POLK CITY 41.77N 93.72W
09/01/2014 E2.24 INCH POLK IA COCORAHS
2.24 INCHES OF RAIN.
0700 AM HEAVY RAIN ELDORA 42.36N 93.10W
09/01/2014 M2.10 INCH HARDIN IA COCORAHS
2.10 INCHES OF RAIN. RECEIVED VIA SOCIAL MEDIA.
0700 AM HEAVY RAIN MARSHALLTOWN 42.04N 92.91W
09/01/2014 M2.40 INCH MARSHALL IA COCORAHS
2.40 INCHES OF RAIN NEAR THE VETERANS HOME IN
MARSHALLTOWN. RECEIVED VIA SOCIAL MEDIA.
0700 AM HEAVY RAIN BAGLEY 41.85N 94.43W
09/01/2014 E2.15 INCH GUTHRIE IA COCORAHS
2.15 INCHES OF RAIN.
0700 AM HEAVY RAIN 1 NE AMES 42.03N 93.61W
09/01/2014 E2.22 INCH STORY IA COCORAHS
2.22 INCHES OF RAIN.
0700 AM HEAVY RAIN 2 NNW AMES 42.05N 93.64W
09/01/2014 E2.23 INCH STORY IA COCORAHS
2.23 INCHES OF RAIN.
0700 AM HEAVY RAIN AMES 42.02N 93.63W
09/01/2014 M2.31 INCH STORY IA NWS EMPLOYEE
2.31 INCHES
0700 AM HEAVY RAIN NW NEVADA 42.02N 93.45W
09/01/2014 E2.26 INCH STORY IA COCORAHS
2.26 INCHES OF RAIN.
0700 AM HEAVY RAIN MADRID 41.88N 93.82W
09/01/2014 E2.36 INCH BOONE IA COCORAHS
2.36 INCHES OF RAIN.
0700 AM HEAVY RAIN SCHLESWIG 42.16N 95.43W
09/01/2014 E3.06 INCH CRAWFORD IA COCORAHS
3.06 INCHES OF RAINFALL
0700 AM HEAVY RAIN ENE AMES 42.02N 93.63W
09/01/2014 E2.57 INCH STORY IA COCORAHS
2.57 INCHES OF RAIN.
0700 AM HEAVY RAIN 4 ENE DALLAS CENTER 41.71N 93.91W
09/01/2014 E2.62 INCH DALLAS IA COCORAHS
2.62 INCHES OF RAIN.
0800 AM HEAVY RAIN DALLAS CENTER 41.68N 93.98W
09/01/2014 E2.00 INCH DALLAS IA PUBLIC
2.00 INCHES OF RAIN. RECEIVED VIA SOCIAL MEDIA.
0800 AM HEAVY RAIN SLATER 41.88N 93.68W
09/01/2014 E2.50 INCH STORY IA PUBLIC
2.50 INCHES OF RAIN. RECEIVED VIA SOCIAL MEDIA.
0800 AM HEAVY RAIN MARSHALLTOWN 42.04N 92.91W
09/01/2014 E2.40 INCH MARSHALL IA PUBLIC
2.40 INCHES OF RAIN. RECEIVED VIA SOCIAL MEDIA.
0800 AM HEAVY RAIN NEVADA 42.02N 93.45W
09/01/2014 E2.26 INCH STORY IA PUBLIC
2.26 INCHES OF RAIN.
0800 AM HEAVY RAIN NEVADA 42.02N 93.45W
09/01/2014 M2.26 INCH STORY IA COCORAHS
2.26 INCHES OF RAIN. RECEIVED VIA SOCIAL MEDIA. NORTHWEST
SIDE OF NEVADA.
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:10 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 50 min |
| Aug 31, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac, Webster | 46 min |
| Aug 31, 7:33 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Calhoun, Carroll, Greene, Guthrie | 42 min |
| Aug 31, 7:44 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas, Webster | 46 min |
| Aug 31, 7:55 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 65 min |
| Aug 31, 8:02 PM CDT | Special Weather Statement | DMX | Boone, Dallas, Polk, Story | 88 min |
| Aug 31, 8:02 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Boone, Carroll, Dallas, Greene, Guthrie | 58 min |
| Aug 31, 8:06 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Greene, Hamilton, Webster | 54 min |
| Aug 31, 8:08 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Webster, Wright | 52 min |
| Aug 31, 8:27 PM CDT | Tornado Warning | DMX | Calhoun, Hamilton, Webster | 33 min |
| Aug 31, 8:46 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 59 min |
| Aug 31, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 57 min |
| Aug 31, 9:12 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 1 more | 48 min |
| Aug 31, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Marshall, Tama | 60 min |
| Aug 31, 9:46 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 44 min |
| Aug 31, 9:55 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy, Tama | 50 min |
| Aug 31, 10:09 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Warren | 51 min |
| Aug 31, 10:10 PM CDT | Flash Flood Warning | DMX | Dallas, Polk | 6 hr |
| Aug 31, 10:54 PM CDT | Flash Flood Warning | DMX | Clarke, Lucas, Madison, Marion, Warren | 6 hr |
| Aug 31, 11:49 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 41 min |
| Sep 1, 12:31 AM CDT | River Flood Warning | DMX | Polk | 5 days |
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.